Alert archive / Nevada / Red Flag Warnings in 2015

Red Flag Warning 3, NWS Elko, NV

September 1, 2015Elko County, Nevada

NWS Elko, NV issued this red flag warning at Sep 1, 2015, 10:15 AM PDT for Elko County, Nevada. It took effect at Sep 2, 2015, 11:00 AM PDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2015, 10:15 AM PDT (17:15 UTC)
In effect from
Sep 2, 2015, 11:00 AM PDT
Expired
Sep 4, 2015, 8:00 PM PDT
In force
57 hr
Issued by
NWS Elko, NV

County Elko County, NV

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 5.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2015-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2015-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3199 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WWUS85 KLKN 011715
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1015 AM PDT TUE SEP 1 2015


NVZ467-468-021100-
/O.UPG.KLKN.FW.A.0004.150902T2000Z-150904T0300Z/
/O.NEW.KLKN.FW.W.0003.150902T1800Z-150903T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
1015 AM PDT TUE SEP 1 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
467 AND 468...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN 
  HUMBOLDT COUNTY AND FIRE WEATHER ZONE 468 EASTERN HUMBOLDT 
  COUNTY AND NORTHWESTERN ELKO COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NVZ457-021100-
/O.UPG.KLKN.FW.A.0004.150902T2000Z-150904T0300Z/
/O.NEW.KLKN.FW.W.0003.150902T1800Z-150904T0300Z/
NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY
50-
1015 AM PDT TUE SEP 1 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 8 PM PDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM WEDNESDAY TO 8 PM PDT THURSDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE 
  COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. WINDS WILL
  DECREASE OVERNIGHT TO 10 TO 20 MPH, THEN INCREASE AGAIN THURSDAY
  AFTERNOON TO 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT, INCREASING ABOVE 15
  PERCENT DURING THE OVERNIGHT HOURS, THEN DECREASING TO 8 TO 13
  PERCENT AGAIN THURSDAY AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NVZ469-470-021100-
/O.NEW.KLKN.FW.W.0003.150902T1800Z-150903T0300Z/
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
1015 AM PDT TUE SEP 1 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
469 AND 470...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL 
  ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
8 follow-up statements
861 
WWUS85 KLKN 020918
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
218 AM PDT WED SEP 2 2015

...FIRE DANGER INCREASING ACROSS NEVADA...

.STRONG SOUTH TO SOUTHWEST WINDS WILL BE COMMON ACROSS NEVADA 
DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY. THESE WINDS
WILL COMBINE WITH DRY AIR TO INCREASE THE RISK OF FIRE SPREAD IN
AREAS WHERE FUELS ARE CURED. WINDS WILL REMAIN STRONG ON
THURSDAY...WITH THE GREATEST FIRE DANGER ACROSS FIRE WEATHER 
ZONE 457. 

NVZ467>470-030300-
/O.CON.KLKN.FW.W.0003.150902T1800Z-150903T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
218 AM PDT WED SEP 2 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 467...468...469 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN 
  HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT 
  COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 
  SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 
  EASTERN ELKO COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NVZ457-030300-
/O.CON.KLKN.FW.W.0003.150902T1800Z-150904T0300Z/
NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY
50-
218 AM PDT WED SEP 2 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 457...

* AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE 
  COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50.

* WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45
  MPH. WINDS WILL SUBSIDE OVERNIGHT BUT INCREASE QUICKLY AGAIN
  AFTER SUNRISE THURSDAY.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT DURING THE AFTERNOON
  HOURS. 

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

TURNER
066 
WWUS85 KLKN 022213
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
313 PM PDT WED SEP 2 2015

...FIRE DANGER INCREASING ACROSS NEVADA...

.GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO COMBINE WITH LOW
HUMIDITIES ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA INTO THIS
EVENING. WINDS WILL INCREASE AGAIN ON BOTH THURSDAY AND FRIDAY
AFTERNOONS ACROSS MUCH OF CENTRAL NEVADA. 

NVZ457-031315-
/O.EXT.KLKN.FW.W.0003.000000T0000Z-150905T0300Z/
NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY
50-
313 PM PDT WED SEP 2 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT FRIDAY FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457...

* AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE 
  COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL
  SUBSIDE OVERNIGHT BUT INCREASE AGAIN DURING THE MID TO LATE
  MORNING HOURS ON THURSDAY AND FRIDAY...AND REMAIN ELEVATED INTO
  THE EARLY EVENING HOURS EACH DAY.  

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. HUMIDITIES WILL RISE
  ABOVE 15 PERCENT IN MOST AREAS DURING THE OVERNIGHT PERIODS
  TONIGHT AND THURSDAY NIGHT...BEFORE LOWERING BACK BELOW 15
  PERCENT THURSDAY AND FRIDAY AFTERNOONS.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NVZ467>470-030300-
/O.CON.KLKN.FW.W.0003.000000T0000Z-150903T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
313 PM PDT WED SEP 2 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
467...468...469 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN 
  HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT 
  COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 
  SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 
  EASTERN ELKO COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
426 
WWUS85 KLKN 030302
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
802 PM PDT WED SEP 2 2015

...FIRE DANGER INCREASING ACROSS NEVADA...

.FIRE DANGER HAS DIMINISHED FOR THIS EVENING. GUSTY SOUTH TO
SOUTHWEST WINDS WILL INCREASE FIRE DANGER ONCE AGAIN ACROSS
CENTRAL NEVADA THURSDAY AND AGAIN FRIDAY AFTERNOONS. 

NVZ467>470-030415-
/O.CAN.KLKN.FW.W.0003.000000T0000Z-150903T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
802 PM PDT WED SEP 2 2015

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 467...468...469 AND 470...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING.

WINDS HAVE SUBSIDED AND RELATIVE HUMIDITY HAS IMPROVED. 

$$

NVZ457-031815-
/O.CON.KLKN.FW.W.0003.000000T0000Z-150905T0300Z/
NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY
50-
802 PM PDT WED SEP 2 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457...

* AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE 
  COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

TURNER
710 
WWUS85 KLKN 030911
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
211 AM PDT THU SEP 3 2015

...FIRE DANGER CONTINUES ACROSS CENTRAL NEVADA...

.STRONG SOUTHWEST WINDS WILL RETURN DURING THE AFTERNOON AND
EARLY EVENING HOURS TODAY AND AGAIN ON FRIDAY. THE COMBINATION OF
THESE STRONG WINDS AND DRY AIR WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS. 

NVZ457-040000-
/O.CON.KLKN.FW.W.0003.000000T0000Z-150905T0300Z/
NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY
50-
211 AM PDT THU SEP 3 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457...

* AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE 
  COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50.

* WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.
  WINDS WILL SUBSIDE IN THE VALLEYS AFTER SUNSET...BUT
  RESTRENGTHEN QUICKLY AFTER SUNRISE FRIDAY MORNING. 

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT THURSDAY AND FRIDAY
  AFTERNOONS. 

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

TURNER
679 
WWUS85 KLKN 032055
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
155 PM PDT THU SEP 3 2015


NVZ455-470-041200-
/O.EXB.KLKN.FW.W.0003.150904T1800Z-150905T0300Z/
WHITE PINE COUNTY-EASTERN ELKO COUNTY-
155 PM PDT THU SEP 3 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND 470...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 8 PM PDT FRIDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NVZ457-041200-
/O.CON.KLKN.FW.W.0003.000000T0000Z-150905T0300Z/
NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY
50-
155 PM PDT THU SEP 3 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457...

* AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE 
  COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50.

* WINDS...SOUTH 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. WINDS WILL
  SUBSIDE AFTER SUNSET THIS EVENING...BUT RESTRENGTHEN QUICKLY
  AFTER SUNRISE FRIDAY MORNING.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT THIS AFTERNOON AND EARLY
  EVENING...RISING OVERNIGHT...THEN LOWERING BELOW 15 PERCENT
  AGAIN FRIDAY AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
384 
WWUS85 KLKN 040945
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
245 AM PDT FRI SEP 4 2015


NVZ457-050045-
/O.CON.KLKN.FW.W.0003.000000T0000Z-150905T0300Z/
NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY
50-
245 AM PDT FRI SEP 4 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
457...

* AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE 
  COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NVZ455-470-050045-
/O.CON.KLKN.FW.W.0003.150904T1800Z-150905T0300Z/
WHITE PINE COUNTY-EASTERN ELKO COUNTY-
245 AM PDT FRI SEP 4 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 455 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
172 
WWUS85 KLKN 042207
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
307 PM PDT FRI SEP 4 2015


NVZ457-050300-
/O.CON.KLKN.FW.W.0003.000000T0000Z-150905T0300Z/
NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY
50-
307 PM PDT FRI SEP 4 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
457...

* AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE 
  COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NVZ455-470-050300-
/O.CON.KLKN.FW.W.0003.000000T0000Z-150905T0300Z/
WHITE PINE COUNTY-EASTERN ELKO COUNTY-
307 PM PDT FRI SEP 4 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
288 
WWUS85 KLKN 050250
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
750 PM PDT FRI SEP 4 2015

FIRE WEATHER CONDITIONS HAVE DROPPED BELOW CRITICAL LEVELS.

NVZ457-050400-
/O.EXP.KLKN.FW.W.0003.000000T0000Z-150905T0300Z/
NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY
50-
750 PM PDT FRI SEP 4 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457...

WIDESPREAD RED FLAG CONDITIONS HAVE ENDED...BUT A COUPLE OF
ISOLATED SITES ARE STILL EXPERIENCING BORDERLINE CONDITIONS. WITH
COOLING TEMPERATURES AND RISING MOISTURE...THESE REMAINING SITES
WILL QUICKLY DROP BELOW CRITICAL CONDITIONS. 

$$

NVZ455-470-050400-
/O.EXP.KLKN.FW.W.0003.000000T0000Z-150905T0300Z/
WHITE PINE COUNTY-EASTERN ELKO COUNTY-
750 PM PDT FRI SEP 4 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND 470...

WIDESPREAD RED FLAG CONDITIONS HAVE ENDED...BUT A COUPLE OF
ISOLATED SITES ARE STILL EXPERIENCING BORDERLINE CONDITIONS. WITH
COOLING TEMPERATURES AND RISING MOISTURE...THESE REMAINING SITES
WILL QUICKLY DROP BELOW CRITICAL CONDITIONS

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 1, 2:20 AM PDT, 7 hours 55 minutes earlier.

Area forecast discussion, Sep 1, 2:20 AM PDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
220 AM PDT TUE SEP 1 2015

.SYNOPSIS...A LOW PRESSURE SYSTEM APPROACHING THE REGION FROM THE
NORTH WILL BRING BREEZY TO WINDY CONDITIONS THROUGH THURSDAY.
TEMPERATURES WILL BEGIN A COOLING TREND DURING THE LATTER PART OF
THE WEEK, FALLING TO WELL BELOW NORMAL BY THE WEEKEND.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY. MODELS IN EXCELLENT AGREEMENT
ON THE FULL TROUGH DROPPING INTO THE PACIFIC NORTHWEST AND
TIGHTENING UP PRESSURE GRADIENTS OVER NORTHERN AND CENTRAL NV
TUESDAY AND WEDNESDAY. BREEZY CONDITIONS ON TUESDAY WITH SOUTHWEST
WINDS OF 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH. WEDNESDAY WINDS WILL
INCREASE TO 15 TO 30 MPH WITH GUSTS NEAR 40 MPH. HIGH TEMPS WILL
PEAK OUT ON TUESDAY WITH HIGHS IN THE MID 80S TO THE MID 90S, THEN A
COOLING TREND WILL BEGIN ON WEDNESDAY. BB

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY. THE WELL ADVERTISED
UNSEASONABLY STRONG UPPER LEVEL TROUGH WILL CONTINUE TO DIG SOUTH
THROUGH THE PACIFIC NORTHWEST DURING THE MIDDLE AND LATTER HALF OF
THIS WEEK. THE MODELS CONTINUE TO SHOW A SLOWER TREND SIMILAR TO THE
12Z GUIDANCE RUN. THE GFS REMAINS THE QUICKER MODEL TO LIFT THE
TROUGH TO THE NORTHEAST INTO MONTANA DURING THE UPCOMING WEEKEND
WHILE THE ECMWF IS STRONGER AND SLOWER WITH THE TROUGH DIGGING INTO
NORTHERN NEVADA BEFORE PIVOTING INTO MONTANA LATE IN THE WEEKEND. IN
FACT...THIS MODEL RUN THE GFS HINTS AT A PIECE OF ENERGY LAGGING
BEHIND FROM THE MAIN TROUGH TO A POSITION OF THE CALIFORNIA COAST
NEXT MONDAY AND REMAIN OFF THE COAST AT LEAST THROUGH THE MIDDLE
OF NEXT WEEK. WITH THE MODELS CONTINUING TO SHOW DIFFERENCES IN
SPECIFIC DETAILS WILL CONTINUE TO STAY CLOSE TO THE PREVIOUS
FORECAST FOR PRECIPITATION. THE GREATER CONFIDENCE IS WITH THE
DOWNWARD SWING OF TEMPERATURES ESPECIALLY SATURDAY AND SUNDAY
MORNINGS WHERE MINIMUM TEMPERATURES WILL BE IN THE LOWER TO MID
30S WITH SOME 20S IN THE COLDER LOCATIONS OF ELKO COUNTY. IN
FOLLOWING THE GFS SOLUTION AND HAVING THE TROUGH LIFT NORTHEAST
EARLIER IN THE WEEKEND...MAXIMUM TEMPERATURES SHOULD REBOUND
ACROSS THE GREAT BASIN SUNDAY AND CONTINUE THROUGH TUESDAY OF NEXT
WEEK.

&&

.AVIATION...VFR CONDITIONS AT ALL TERMINALS ACROSS NORTHERN AND
CENTRAL NEVADA FOR THE NEXT 24 PLUS HOURS.

&&

.FIRE WEATHER...ALMOST NO CHANGE IN FORECAST FROM YESTERDAY. STRONG
LOW PRESSURE SYSTEM APPROACHING NORTHERN AND CENTRAL NV FROM THE
NORTH WILL INCREASE WINDS OVER THE NEXT COUPLE OF DAYS. ON TUESDAY
EXPECTING SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH,
INCREASING TO 15 TO 25 MPH WITH GUSTS TO 40 MPH ON WEDNESDAY, AND
CONTINUING ON THURSDAY. THIS WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS IN FIRE ZONES 457,467,AND 468 FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON. BY THE WEEKEND...STRONG COOLING TREND.
MANY VALLEYS IN NORTHERN NEVADA WILL HIT THE 30S BY SUNDAY.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR CENTRAL AND WESTERN HUMBOLDT COUNTY-EASTERN HUMBOLDT
COUNTY AND NORTHWESTERN ELKO COUNTY-NORTHERN NYE COUNTY/LANDER
AND EUREKA COUNTIES SOUTH OF HIGHWAY 50.

&&

98/89/89/98

Nearby

Red Flag Warnings in Nevada, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.